Mathematical Research Letters

Volume 16 (2009)

Number 4

Controlling manifold covers of orbifolds

Pages: 651 – 662

DOI: http://dx.doi.org/10.4310/MRL.2009.v16.n4.a8

Author

D. B. McReynolds (University of Chicago)

Abstract

In this article we prove a generalization of Selberg’s lemma on the existence of torsion free, finite index subgroups of arithmetic groups. Some of the geometric applications are the resolution a conjecture of Nimershiem and answers to questions of Long–Reid and the author.

Full Text (PDF format)